Remember Me     Forgot Login?   Sign up   •  Web site Help & Info

!!! DISCUSSION GROUP RULES !!!

1. You must be a registered website user in order to post and comment. Guests may read only.
2. Be kind and helpful, not rude and cynical.
3. Don't advertise or promote anything. You will be banned from the group.
4. Report problems to the moderators. THANK YOU!

Amlodipine and Lipitor

More
3 years 2 weeks ago #70988 by EdwardJacob
Amlodipine and Lipitor was created by EdwardJacob
I have autoimmune thrombocytopenia. My platelets are low. I take the above two drugs for blood pressure and for lipids. There is some research that they can be toxic to platelets. I am going on a trial of being off each for two months. There are alternative drugs.

Has anyone had experience with either of these two drugs and with their platelets? I would really appreciate anyone's experience. My doctor is doing it because I asked. I don't think he feels there will be benefit. I just want to get my platelets up. And maybe feel a little less helpless. Thank you.

Please Log in or Create an account to join the conversation.

More
3 years 2 weeks ago - 3 years 2 weeks ago #70991 by MelA
Replied by MelA on topic Amlodipine and Lipitor
I've been taking Lipitor for a few years now and have had no trouble with my platelets because of the medication! I take a different bp med but know non-ITPers on Amlodipine and they have no platelet side effects. There are so many many meds that have unusual bleeding and/or bruising as a side effect - chances are you are of have taken some.

Since bp med should not be stopped cold I'm glad you are doing this with your doctors help - personally I'd not mess with my bp med.

Good luck.

"Instead of wasting your time worrying about symptoms, just get it checked out" -Nieca Goldberg, MD

Please Log in or Create an account to join the conversation.

More
3 years 2 weeks ago #70994 by Meredith
Replied by Meredith on topic Amlodipine and Lipitor
I took a statin and it was decided to see what happened it I went off of it for several months. I am a cery difficult to treat ITPer. There was no cha ge in platelets, but cholesterol went way up. I went back on the statin.

Please Log in or Create an account to join the conversation.